Aa
Aa
A
A
A
Close
Avatar universal

Help from Wellbutrin takers-SERIOUS ? HERE!!!!

I was prescribed wellbutrin 150mg time released and filled it today at the pharmacy. It states in the literature that the pharmacy gave me that if you have a history or drug dependence , eating disorders etc not to take the med. My addiction doctor gave this med to me knowing that I was a bulemic/anorexic years ago. It states that if you take wellbutrin with this history that you are at high risk for seizures. Again, my doc knows this and pushed this med on me b/c of severe depression due to chronic pain and going off my pain meds (my choice). Has anyone heard of this, or heard of anyone having seizures from this history? I also take Klonopin 2mgs a day, sleeping meds, blood pressure meds, muscle relaxers etc. Doc knows all of this. I am working with her until I can get a pain mgt doc. I am also on suboxone so this w/d weren't so bad and I am tapering from this now I was led to believe that suboxone helps with pain which for me does not. I am scared and don't know what to do. I am desperate for relief of this depression although the last 2 days I have felt somewhat better but all in all really depressed. Also states that if you ever attempted suicide not to take this med. I tried that also and was in ICU on a vent for 3 days. Let me say that the only AD that works for me is Prozac but I cannot take this b/c of the Klonopin. What would you people do?
5 Responses
Sort by: Helpful Oldest Newest
663901 tn?1232649671
Wow - I'm so sorry... but keep in mind that alot of the meds out there carry the exact same warning.  It seems like the key to your situation may be therapy (cognitive therapy) to help you deal with the triggers that kick off the bulemia/anorexia condition....  you seem to have a complex set of parameters that the doctor is trying to deal with...  when you were prescribed this medication, you mentioned that the doctor was aware of all the factors before (eating disorder, suicide attempts, pain med, etc).  Did you ask if the medication would be okay given everything in your history?  If you've not yet taken your first dose, CALL YOUR DOCTOR....... explain your hesitation and let him/her explain back to you the reasons for that med choice, given your history... please keep us updated.....
Helpful - 0
Avatar universal
Okay no eating disorder here... But I have been on a few different anti-depressants and they all have the suicide warning and the one about seizures.... I think if your doctor knows your history and prescribed them... BUT I WOULD CALL.  

I would call the doctor just to make sure that nothing was overlooked just to be safe and to ease your mind.... If your gut instinct says no I would investigate for sure....
Helpful - 0
Avatar universal
Hello, OnOxy!

I suggest you try this website for a list of Wellbutrin side effects: http://depression.emedtv.com/wellbutrin/wellbutrin-side-effects.html

There is an increased chance of seizure if you've experienced anorexia/bulimea AND or taking 450mg or more of the Wellbutrin.  The rates are 4 in 1,000 people.  It also causes decreased appetite which, of course, is a concern for anorexics.  If you find that you're not eating well, I'd bring it up to your doctor.  Also, some doctors are so busy that they forget some of the history of their patients when prescribing medications ( I know, this occurred with me).  If you have concerns, then ask the doctor directly about them.  Or, speak to your regular MD and get his/her opinion.  If you start to suffer from any of the side effects, I would contact your doctor immediately.  It's good your being proactive and asking questions in this forum.  You know the old Ronald Reagan quote - "Trust but Verify".  

Best of luck!

Curt
Helpful - 0
Avatar universal
Hello, I have been taking wellbutrin (450) mg for about five years.I was originally getting my scripts from my GP but he referred me to a psychiatrist. He has been really helpful. I think the fact the he's a psychiatrist has been made a big difference. I first started on the time release wellbutrin and became extremely anxious, had panic attacks, and very weepy. . .doc switched me to the other kind (not time release). It has worked great for me. . A woman I used to work with was prescribed the time release for quitting smoking (not depression) and had the same experience.
Helpful - 0
Avatar universal
For me, having a doc that makes me feel comfortable and really shows genuine interest in my health and wellbeing has been most helpful. For those of us with mood disorders, it's really important to get good, wholistic care which entails not only physical healthcare, but emotional healthcare also.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.